MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 4 RT; PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 4 RT; PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER
Model Number 71423234
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the operation of legion knee replacement, when the product was loaded, a metal particle belonging to the prosthesis was suddenly dropped from the front side of the femoral condyle.It is unnecessary to knock the metal particle and position during surgery and it was not beaten by external force.Procedure was completed using the original device.
 
Additional Manufacturer Narrative
It was reported that during the surgery, when the product was loaded, a metal particle was dropped from the front side of the femoral condyle.It was communicated that all pieces were retrieved without delay, no fragment was left in the patient and the same device was used in the patient.Therefore the affected legion ps femoral component, used in treatment, was not returned for evaluation.However, pictures were provided which confirmed the stated failure.A small piece of device has broken off.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported failure could not be corroborated.A medical analysis noted that the provided intra-op images and x-rays support the complaint of a missing fragment.The right superolateral flange of the component has a small notched area which appears to be a clean-edged, sharp cut-out from the metal (possibly from incidental contact with a biting-type instrument such as a rongeur).The patient impact beyond the reported event could possibly include accelerated corrosion due to a break in the outer layer of the oxinium component and possible local irritation.However, per communication, post-operatively the patient still in hospital after operation, with no problem.Possible causes could include but are not limited to unclear user instructions or user/procedural variance.This reported event has been identified in the instructions for use and risk management files.

Brand Name
LEGION PS NP FEM SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9889927
Report Number1020279-2020-01046
Device Sequence Number2952097
Product Code JWH
UDI-Device Identifier00885556031049
UDI-Public00885556031049
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71423234
Device Catalogue Number71423234
Device Lot Number19AM07145
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1